U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

Is there any way to quickly recover from mono because amoxicillin has given me a terrible rash?

2 doctor answers3 doctors weighed in
Dr. Anifat Balogun
ENT and Head and Neck Surgery 29 years experience
Stop Amoxicillin: It is not uncommon for a patient with infectious mononucleosis to develop a rash if they are given Amoxicillin or similar antibiotic. To treat, stop the offending antibiotic and give an antihistamine like Benadryl (diphenhydramine) or zyrtec/ Cetirizine to decrease itching.
Dr. Heidi Fowler
Psychiatry 25 years experience
I am quite confused: because mononucleosis is not treated with an antibiotic. Are you sure you have mono? Who prescribed the amoxicillin? Please let your doctor know about this rash asap. You will need to stop amoxicillin if it is the culprit for the rash.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 31-year-old member asked:
1 doctor answer2 doctors weighed in
A 31-year-old member asked:
1 doctor answer1 doctor weighed in
A member asked:
2 doctor answers8 doctors weighed in
A 19-year-old female asked:
2 doctor answers6 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 27, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.